Posted by 4wd on October 13, 2005, at 21:48:14
In reply to Re: Scared to start Abilify followup » 4wd, posted by fauna on October 13, 2005, at 10:28:27
> Hi Marsha!
> I too began Abilify 2.5mg just last night in addition to the 30mg of Cymbalta that I began a couple weeks ago. Supposed to take the 2.5mg for 3 days then go to a whole tab daily if no significant S/E occur. Have had depression since I was about 14 (43 now). Been on everything under the sun in the past (TC's and SRRI's). But my new pdoc feels pretty certain that I've actually been(or have progressed to) Bipolar II. So that's why the Abilify has been initiated. It bothers me to start it as well. But because I know I can't really process info well enough right now to make effective decisions for myself, I really need to place my trust in my pdoc to do what's right for me at this point.
> As far as the initial Abilify dose, I didn't sleep worth a darn last night and was extremely nauseated for a bit this morning. May switch to morning dosing. Still very anxious-- but I was that way before the med changes. Also taking .25 to .50mg of Xanax as needed to help control the anxiety.
> Would really like to compare our reactions to the Abilify as we go along! I hope it works well for you! Take care!
I stopped my Abilify. The headache was just too bad. In fact, I haven't taken any since Tuesday and the headache is just now beginning to lessen. (It's weird, I don't get headaches, never have more than a brief two or three per year and this has been a three day headache.) I didn't have any other side effects, though. No nausea or insomnia. I'm thinking I may wait until the headache is completely gone and try again. If it comes right back I'll know for sure if it's the Abilify.
I think I may have also been misdiagnosed or have progressed to some form of bipolar. The anxiety is so bad in the mornings and I read a description that sounded just like me. I had though that mania or hypomania had to feel good - some euphoria or elation. Mine is so not like like. Here's the description: "Patients experience 'too much energy inside my skin' like they're going to 'explode'" That's how I wake up every morning. And it's a negative energy. Like too much adrenaline coursing around in me, causing obsessive thinking and fear.
I think a mood stabilizer is definitely in my future. OTOH, maybe it's just agitated depression. I don't know how they decide. I guess partly from the poor response to SSRIs.
Anyway, best of luck with the Abilify. I found that Zyprexa worked like a dream for me, with no short term side effects except that I went back to binging and purging because of the unbearable hunger. But it was great for anxiety. Apparently htat's not an issue with Abilify.